MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure for intracranial arterial stenosis, the physician made multiple attempts to deliver the subject guidewire through the lesion site in the m1 segment of the mca but failed.After several attempts, the tip of the subject guidewire broke off.The guidewire was replaced, and the procedure was completed successfully with no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the proximal end of the guidewire was inspected, and the nitinol tubing was broken/fractured at 293.5cm with the core wire and platinum coil exposed and stretched but not broken.The distal fragment was inspected and the nitinol tubing was broken/fractured 4.5cm from the distal tip with the core wire and platinum coil exposed and stretched but not broken.A functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that ¿after shaping the guidewire, the physician made multiple attempts to deliver the guidewire through the lesion site in the m1 segment of the mca, but failed.After several attempts, the tip of the guidewire broke off¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no resistance encountered removing the guidewire from the dispenser hoop.There was no indication of a user related issue.The anatomy was reported to be severely tortuous.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.The guidewire tip was not shaped.There was friction/resistance encountered during the procedure.The operator tried to retract and rotate to overcome the resistance.When the physician rotated the guidewire, it got fractured.The wire was torqued to overcome the resistance.The guidewire was positioned within the m1.There was high tortuosity about 4cm from distal tip of guidewire.The same microcatheter was used to finish the procedure.Analysis of the returned guidewire found the nitinol tubing was broken/fractured 293.5cm from the proximal end with the core wire and platinum coil exposed and stretched but not broken.The nitinol tubing was also broken/fractured 4.5cm from the distal tip with the core wire and platinum coil exposed and stretched but not broken also.The damage to the returned guidewire indicates the device encountered a significant force during use most likely as a result of the patient¿s severely tortuous anatomy and the high tortuosity about 4cm from distal tip of guidewire.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire torque problem¿ and as analyzed 'guidewire distal tip broken/fractured during use' and 'guidewire distal tip stretched' the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23843161
Report Number3012931345-2025-00198
Device Sequence Number9958487
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270912(10)0000722270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000722270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient RaceAsian